Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Best Hiv Regimen For Liver Problems

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Liver if You Have HIV/AIDS

Table of Contents Liver Basics Symptoms of Liver Damage Tests for Liver Damage The Liver and HIV Liver Disease and Women Caring for Your Liver Taking Care of Yourself Liver Basics Your liver is one of the most important organs in your body. It is also the largest -- about the size of a football. It is protected from injury behind the lower right section of your ribs. The liver acts as your body's chemical processing...
Ask the Experts

Liver Function Problems

Hello,Its time to change my meds. I was diagnosed in 1991. First PI containing regime contained Crixivan brought my VL to undetectable but gave me kidney stones and made my hair fall out. Changed to Viramune and Truvada. VL shot up to 30,000 and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
In my experience it would be quite unusual for there to develop acute liver inflammation from HIV drugs after doing well on them for a long time. Did you under go CT studies or ERCP to evaluate the status of your biliary tree and to look for... Read more »

Other HIV-related Liver Problems

There's a great deal of attention paid to hepatitis and HIV, but I've developed something called nodular regenerative hyperplasia that is probably related to HIV according to a recent French study I unearthed myself. I've had HIV for...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
Nodular regenerative hyperplasia is an extremely rare condition, most recently described in HIV-infected patients. At first there was some concern about a relationship between this disease and ddI, but more recent work does not suggest this... Read more »

I need a new HIV treatment regimen

Hi Dr Henry, I'm at a point where I need to change my treatment regimen. I'm resistant to only viracept at this point but I've taken crixivan back in the day and had to stop due to side effects. I broke out in a head to toe rash from...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You need to get a resistance profile including a Trofile (CCR5) assay. A regimen including some combination of a different boosted PI (such as darunavir), an alternative NNRI (such as etravirine), and integrase inhibitor (such as raltegravbir),... Read more »

Problems with Previous Regimens

Dear Dr. Young, thanks for your kind response to my March 18-2014 post about Truvada and 3TC. In your explanation you mention that the key question is why I haven't been able tolerate previous regimens. The answer for this is because of...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thank you for your post.I've asked my friend and expert HIV specialist from Mexico City, Dr. Juan Sierra-Madero to respond to your question. His response follows:It looks like you have tried most of the choices that currently exist... Read more »
Connect With Others

Liver problems, any relation?

Posted by Anonymous, 2 Replies
Hi guys, How good to have you out there to share my worries.
After a high risk sexual relation over 3 months ago, I have had a flue on 2 occassions, once after 4 weeks, and then after 10 weeks.
I have had 3 hiv tests done, at 2 weeks, 4 weeks and 12... Read more »

Joint Pain caused by liver, HIV, meds, arthritis?

Posted by ScotCharles, 3 Replies
Has anyone experienced joint pain that was diagnosed as relating to either HIV or the meds? Don't laugh now, but my elbows are warm to the touch, and I have a burning pain in them. I have liver problems which cause my right shoulder and the right... Read more »

Liver-Related Deaths More Common Among HIV+

Posted by ScotCharles, 1 Reply
Yet more reason to be cautious about use of HAART and to work on liver health by not drinking alcohol, not smoking, and maintaining a healthy weight.

COMPLICATIONS OF HIV/HAART

Liver-Related Deaths More Common Among HIV-Infected Patients After... Read more »

Here we go again.. New regimen...

Posted by bscottmatt, 2 Replies
So I started Isentress and Epzicom after spending a few weeks completely free of HIV meds. I felt great those few weeks. I was actually enjoying my life again. Now I'm on day 4 of a new regimen and I'm starting to feel like crap again. I know, I... Read more »